By Pass Surgery , heavy medications

Anything else goes here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
Rami956
Guest
Posts: 1
Joined: Tue Apr 28, 2009 4:26 am
Gender: Male
Location: Amman-Jordan
Contact:

By Pass Surgery , heavy medications

Postby Rami956 » Tue Apr 28, 2009 5:05 am

Dear Sir

Im a heart patient man from Amman-Jordan , i did an open heart surgery - by pass on November 2004 , and last Decembed 2008 i have some heart problem and 2 stint were placed in my heart .

My BMI is 35 and did try to reduce weight so many times , and im on heavy medications as listed in my profile with your website, and my question is that if I can use the TOPAMAX 25 mg to reduce my weight ?

Thank you , with my best regards

Rami MASRI

User avatar
John Kenyon, CNA
Nurse Assistant
Posts: 2846
Joined: Wed Dec 20, 2006 1:05 pm
Gender: Male
Location: Laurel, MD

Re: By Pass Surgery , heavy medications

Postby John Kenyon, CNA » Tue May 05, 2009 8:44 pm

Hello --

Your history and prescription record in your profile suggest you suffer from obesity and concomitant type II diabetes. Since these are both risk factors for heart disease, which you clearly also have, the goal would be to effectively manage the diabetes through diet and exercise in a very structured program supervised by medical personnel, and the best way to accomplish this would be via a cardiac rehabilitation program, if one is available in your location. You are indeed on a lot of medications now, some of which will probably be reduced or eliminated over time, while others will have to remain a part of your daily regimen, at least for a good while, if not permanently. You could get down to three or four meds eventually.

I'm not crazy about the Topamax idea for several reasons. One, it's not a use recommended by the manufacturer, and is an off-label use. When it is used to control weight it is intended to reduce binge-eating. You would do better to work with a cardiac rehab specialist in conjunction with a dietitician. The Topamax has enough potential noxious side effects to make it not worth the risk, and you really need to adopt habits that will last you a lifetime. Done right, this could resolve your diabetes, weight problems, and possibly your heart disease as well. I would look into finding a center where this sort of work is done and proceed in that direction.

I hope this is helpful. Good luck to you with this and please follow up with us here as needed.
John Kenyon, EMT, CCT
Non-invasive cardiology tech, Emergency and Critical Care technician, Critical Incident Stress Mgmt. specialist


Return to “Miscellaneous Cardiology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.